Alert archive / California / Wind Advisories in 2015

Wind Advisory 16, NWS San Diego, CA

April 26, 20154 counties in California

NWS San Diego, CA issued this wind advisory at Apr 26, 2015, 3:50 AM PDT for 4 counties in California. It took effect at Apr 27, 2015, 4:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2015, 3:50 AM PDT (10:50 UTC)
In effect from
Apr 27, 2015, 4:00 AM PDT
Expired
Apr 27, 2015, 1:27 PM PDT
In force
9 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2015-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2015-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WWUS76 KSGX 261050
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
350 AM PDT SUN APR 26 2015

...LOCALLY STRONG GUSTY NORTHEAST WINDS LATE TONIGHT THROUGH
MONDAY MORNING BELOW THE CAJON PASS AND NEAR THE COASTAL FOOTHILLS
OF THE SANTA ANA MOUNTAINS...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING A PERIOD OF
LOCALLY STRONG GUSTY NORTHEAST WINDS LATE TONIGHT THROUGH MONDAY
MORNING BELOW THE CAJON PASS AND NEAR THE COASTAL FOOTHILLS
OF THE SANTA ANA MOUNTAINS.

CAZ048-055-057-554-262130-
/O.NEW.KSGX.WI.Y.0016.150427T1100Z-150427T1900Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
ORANGE COUNTY INLAND AREAS-
350 AM PDT SUN APR 26 2015

...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON PDT MONDAY. 

* WINDS...AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 55
  MPH.

* TIMING...WINDS DEVELOPING BEFORE SUNRISE MONDAY MORNING...PEAKING
  BY MID MORNING...THEN DIMINISHING AROUND NOON MONDAY.

* LOCATION...STRONGEST WINDS BELOW THE CAJON PASS AND ALONG THE
  COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
5 follow-up statements
396 
WWUS76 KSGX 262140
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
240 PM PDT SUN APR 26 2015

...LOCALLY STRONG GUSTY NORTHEAST WINDS LATE TONIGHT THROUGH
MONDAY MORNING BELOW THE CAJON PASS AND NEAR THE COASTAL
FOOTHILLS OF THE SANTA ANA MOUNTAINS...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING A PERIOD
OF LOCALLY STRONG GUSTY NORTHEAST WINDS LATE TONIGHT THROUGH
MONDAY MORNING BELOW THE CAJON PASS AND NEAR THE COASTAL
FOOTHILLS OF THE SANTA ANA MOUNTAINS.

CAZ048-055-057-554-270545-
/O.CON.KSGX.WI.Y.0016.150427T1100Z-150427T1900Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
ORANGE COUNTY INLAND AREAS-
240 PM PDT SUN APR 26 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON PDT MONDAY...

* WINDS...AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 55 
  MPH. 

* TIMING...WINDS DEVELOPING BEFORE SUNRISE MONDAY MORNING... 
  PEAKING BY MID MORNING...THEN DIMINISHING AROUND NOON MONDAY. 

* LOCATION...STRONGEST WINDS BELOW THE CAJON PASS AND ALONG THE 
  COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SMALL
181 
WWUS76 KSGX 270425
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
925 PM PDT SUN APR 26 2015

...STRONG NORTHEAST WINDS LATE TONIGHT THROUGH MONDAY MORNING
BELOW THE CAJON PASS AND NEAR THE COASTAL FOOTHILLS OF THE SANTA
ANA MOUNTAINS...

.HIGH PRESSURE OVER THE GREAT BASIN WILL BRING A PERIOD OF
STRONG NORTHEAST WINDS LATE TONIGHT THROUGH MONDAY MORNING BELOW
THE CAJON PASS AND NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA
MOUNTAINS.

CAZ048-055-057-554-271300-
/O.CON.KSGX.WI.Y.0016.150427T1100Z-150427T1900Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
ORANGE COUNTY INLAND AREAS-
925 PM PDT SUN APR 26 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON PDT MONDAY...

* WINDS...NORTHEAST WINDS 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 60 MPH.

* TIMING...STRONG WINDS DEVELOPING LATE TONIGHT...PEAKING MID
  MONDAY MORNING...THEN DIMINISHING AROUND NOON MONDAY.

* LOCATION...STRONGEST WINDS BELOW THE CAJON PASS AND ALONG THE 
  COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ISOLATED WIND
  DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JMB
826 
WWUS76 KSGX 271001
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
301 AM PDT MON APR 27 2015

...STRONG NORTHEAST WINDS THROUGH THIS MORNING BELOW THE CAJON
PASS AND NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS...

.HIGH PRESSURE OVER THE GREAT BASIN WILL BRING A PERIOD OF STRONG
NORTHEAST WINDS THROUGH THIS MORNING BELOW THE CAJON PASS AND
NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS.

CAZ048-055-057-554-271900-
/O.CON.KSGX.WI.Y.0016.150427T1100Z-150427T1900Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
ORANGE COUNTY INLAND AREAS-
301 AM PDT MON APR 27 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WINDS...AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 55
  MPH. ISOLATED GUSTS TO 65 MPH ALONG THE COASTAL SLOPES OF THE
  SANTA ANA MOUNTAINS. 

* TIMING...WINDS BECOMING STRONGER AND MORE WIDESPREAD PAST
  SUNRISE...PEAKING MID MORNING...THEN DIMINISHING AROUND NOON.

* LOCATION...STRONGEST WINDS BELOW THE CAJON PASS AND ALONG THE 
  COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. ISOLATED WIND DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
856 
WWUS76 KSGX 271843
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1143 AM PDT MON APR 27 2015

...STRONG NORTHEAST WINDS THROUGH EARLY AFTERNOON BELOW THE CAJON
PASS AND NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS...

.HIGH PRESSURE OVER THE GREAT BASIN WILL CONTINUE TO BRING STRONG
NORTHEAST WINDS THROUGH EARLY THIS AFTERNOON BELOW THE CAJON PASS
AND NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. WINDS
WILL DIMINISH BY MID-AFTERNOON.

CAZ048-055-057-554-272100-
/O.EXT.KSGX.WI.Y.0016.000000T0000Z-150427T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
ORANGE COUNTY INLAND AREAS-
1143 AM PDT MON APR 27 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH. ISOLATED GUSTS TO 65 MPH ALONG THE COASTAL SLOPES OF THE
  SANTA ANA MOUNTAINS.

* TIMING...WINDS CONTINUING STRONG...THEN DIMINISHING BY MID-
  AFTERNOON.

* LOCATION...STRONGEST WINDS BELOW THE CAJON PASS AND ALONG THE 
  COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HARRISON
590 
WWUS76 KSGX 272027
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
127 PM PDT MON APR 27 2015

CAZ048-055-057-554-272130-
/O.CAN.KSGX.WI.Y.0016.000000T0000Z-150427T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
ORANGE COUNTY INLAND AREAS-
127 PM PDT MON APR 27 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED...AND WILL CONTINUE TO WEAKEN THROUGH THE
REST OF THE DAY.

STRONGEST WIND GUSTS...
PLEASANTS PEAK...64 MPH AT 930 AM  
FREMONT CANYON...61 MPH AT 951 AM  
SANTIAGO PEAK...55 MPH AT 730 AM 
HEAPS PEAK...50 MPH AT 515 AM 
ONTARIO AIRPORT...44 MPH AT 805 AM

$$

HARRISON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 25, 9:38 PM PDT, 6 hours 12 minutes earlier.

Area forecast discussion, Apr 25, 9:38 PM PDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
938 PM PDT SAT APR 25 2015

.SYNOPSIS...THE FINAL IN A SERIES OF WEATHER DISTURBANCES WILL
QUICKLY MOVE THROUGH SOUTHEAST CALIFORNIA OVERNIGHT. THIS WILL BRING
A FEW ADDITIONAL SHOWERS AND WINDY CONDITIONS TO THE MOUNTAINS AND
DESERTS. BEHIND THE SYSTEM THE WIND WILL SHIFT TO OFFSHORE AND MUCH
DRIER AIR WILL FILTER ACROSS SOUTHERN CALIFORNIA BY LATE ON SUNDAY
AND INTO MONDAY. LIGHTER WINDS AND A WARMING TREND FOR THE FIRST
HALF OF NEXT WEEK. A RETURN TO ONSHORE FLOW AND INCREASING MARINE
LAYER STARTING MID WEEK AND CONTINUING INTO LATE WEEK AS AN UPPER
LEVEL TROUGH PASSES BY WELL TO THE NORTH.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

RAINFALL WAS QUITE WIDESPREAD THIS EVENING WITH A FEW STATIONS
REPORTING OVER ONE INCH. PLEASE SEE THE LATEST PUBLIC INFO STATEMENT
FOR ALL THE REPORTS (ALSO HIGHLIGHTED AT THE TOP OF OUR WEBSITE).

THE SHARP UPPER LEVEL TROUGH AND VORT LOBES RESPONSIBLE FOR THE RAIN
SHOWER ACTIVITY IS PUSHING INTO FAR SE CALIFORNIA ATTM AND WILL MOVE
INTO ARIZONA OVERNIGHT. VERY STEEP NORTHERLY FLOW IS RIGHT ON THE
HEELS OF THE TROUGH AND SOME EMBEDDED ENERGY WILL CONTINUE TO DROP
THROUGH FAR SOUTHERN CALIFORNIA OVERNIGHT AND A FEW ADDITIONAL
BATCHES OF SHOWER ACTIVITY CANNOT BE RULED OUT...ESPECIALLY ACROSS
THE INLAND EMPIRE AND MOUNTAINS OF SAN BERN...RIVERSIDE...AND SAN
DIEGO COUNTIES (NOTE SHOWERS DRIVING SOUTH ACROSS THE SOUTHERN
SIERRA NEVADA ATTM). ALSO...WITH SUCH STEEP GRADIENTS ONGOING
OVERNIGHT STILL EXPECT SOME STRONG WINDS ESPECIALLY OVER THE
MOUNTAINS AND DESERT SLOPES. A WIND ADVISORY REMAINS IN EFFECT
THROUGH MIDNIGHT THIS EVENING. OBSERVATIONS AND 88D DATA INDICATE
SNOW LEVELS HAVE FLUCTUATED BETWEEN 6000-7000 FT MSL.

ON SUNDAY GRADIENTS AND UPPER LEVEL WINDS WILL CONTINUE TO BE
MODERATE AND GUSTY WINDS WILL BE LIKELY AT TIMES. FLOW WILL
TRANSITION TO OFFSHORE SUNDAY EVENING THROUGH MONDAY MORNING WITH
SOME GUSTY OFFSHORE WINDS LIKELY AT TIMES THROUGH THE PASSES AND
ALONG THE WESTERN SLOPES OF THE MOUNTAINS AND INTO THE VALLEYS.

&&

.PREVIOUS LONG TERM (TUESDAY THROUGH SATURDAY)...THE WARMEST DAY IS
TUESDAY AS 850 MB TEMPERATURE REACH 18 TO 20C OVER SOUTHWEST
CALIFORNIA WITH LIGHT WIND. TEMPS WILL REACH 80S ON THE COAST AND
OVER 90 INLAND. ONSHORE FLOW INCREASE SLOWLY ON WEDNESDAY AND
TEMPERATURES COOLING WILL BEGIN NEAR THE COAST AND SPREAD INLAND
LATE IN THE WEEK. MEANWHILE DESERTS STAY HOT. THE TREND ON THE 12Z
GFS AND ECMWF RUNS IS TO BRING A DEEPER TROUGH LATE IN THE WEEK.
THIS WOULD BRING A MUCH STRONGER ONSHORE WIND FLOW AND COOLING...AND
DEEP CLOUD MARINE LAYER.

&&

.AVIATION...

160330...COAST/VALLEYS...SCT TO BKN CLOUDS GENERALLY 2-3000 FEET MSL
ACROSS THE AREA. CIGS AND VIS DROPPED LOCALLY WITH SHOWERS...BUT IS
IMPROVING AS SHOWERS MOVE EAST TOWARD THE MOUNTAINS. WINDS ARE
DECREASING SOME AS WELL...BUT WILL STILL BE A PROBLEM IN SOME AREAS.
EXPECT SCT CLOUDS AROUND 5000 FEET MSL AFTER 260600Z IN NORTHERN
TAFS AND BY 262000Z AT MOST OTHER LOCATIONS.

MTS/DESERTS...COASTAL SLOPES AND RIDGES OBSCURED IN CLOUDS AND OCNL
RW- WITH DECREASING COVERAGE OVERNIGHT. WEST WINDS 15-25 KT OVER THE
RIDGES AND ONTO THE DESERTS SLOPES. VIS IN THE DESERTS. WINDS
SHIFTING TO THE NORTH AND CLOUDS DECREASING MIDDAY SUNDAY.

&&

.MARINE...

830 PM PDT...NORTHWEST WINDS 20 TO 25 KT OVER THE COASTAL WATERS
TONIGHT...WITH HIGHER GUSTS OVER THE OUTER WATERS. A LARGE SHORT-
PERIOD WIND SWELL AND ALONG WITH THE WIND WILL PRODUCE ROUGH SEAS
THROUGH TONIGHT CREATING A HAZARD TO SMALL CRAFT. THE WINDS AND SEAS
WILL DIMINISH SUN MORNING...BUT SOME GUSTS OVER 20 KT WILL CONTINUE
OVER THE OUTER WATERS THROUGH SUN AFTERNOON. A SMALL CRAFT ADVISORY
IS IN EFFECT.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY THROUGH MIDNIGHT TONIGHT PDT FOR
     RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS.

     WIND ADVISORY UNTIL MIDNIGHT TONIGHT FOR APPLE AND LUCERNE
     VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-SAN DIEGO
     COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR BANNING.

PZ...SMALL CRAFT ADVISORY THIS AFTERNOON THROUGH 10 PM PDT
     SUNDAY FOR WATERS FROM SAN MATEO POINT TO THE MEXICAN
     BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
     ISLAND.

     SMALL CRAFT ADVISORY THROUGH 5 AM PDT SUNDAY
     FOR COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN
     BORDER AND OUT TO 30 NM.

&&

PUBLIC...JMB
PREVIOUS LONG TERM DISCUSSION...TARDY
AVIATION/MARINE...PIERCE

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.